MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
SMPB630 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
10/21/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent breast augmentation revision with two 630cc mentor memorygel boost breast implants.Post-operatively, the patient was diagnosed, via physical examination, with right breast implant rupture.As a result, the patient underwent bilateral breast implant removal and replacement surgery on (b)(6) 2024.The replacement devices were: (right) 635cc mentor memorygel boost breast implant catalog: smhb635 lot: 2002061 sn: (b)(6) and (left) 635cc mentor memorygel boost breast implant catalog: smhb635 lot: 2002061 sn: (b)(6).
Additional Manufacturer Narrative
On december 3, 2024, the mentor failure analysis lab received the device for evaluation.On december 5, 2024, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample determined that the smo ro mod pro boost gel 630cc breast implant was found to have a tear on the anterior view extending to the posterior view measuring approximately 6.1 cm.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in an area of the tear on the posterior view, measuring less than 0.1 cm.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The cause of the rupture in the remaining area of the tear could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.A second product was received (lot-9802007).No adverse events were reported for this concomitant (contralateral) device, therefore no further analysis is required.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.